Thunderstorm Wind, De Kalb
- When
- July 4, 11:23 AM CST
- Where
- De Kalb County, De Kalb
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.933, -88.750
A gust to 70 mph was reported in Dekalb.
6 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 4, 10:12 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1112 AM CDT MON JUL 4 2005 .DISCUSSION FOR UPDATE... SHORT WAVE TROUGH OVER NRN MO TO LIFT NORTHEAST ACROSS IL THIS AFTN. LARGE AREA OF RW/TRW THROUGH WAA IN FRONTAL ZONE FROM IA/MO NE INTO WI...AND APPEARS THIS WILL INCREASE ACROSS FCST AREA INTO AFTN HRS. THUS HAVE BUMPED UP TO LIKELY WITH ZFP UPDATE NORTHERN CWA. SRN/SERN CWA WILL SEE SLIGHTLY MORE SCT TRW...THOUGH THIS LIKELY WHERE BEST SVR THREAT WILL BE. WITH APPROACHING S/WV ASSOCIATED SPD MAX...0-6 KM BULK SHEAR FCST TO INCRS TO 40 KTS THIS AFTN...WITH LOW LEVEL INSTABILITY MAXIMIZING ALONG AND SOUTH OF DENSER CI SHIELD. TEMPS ALREADY INTO UPPER 80S ACROSS SE CWA. XPCT POTENTIAL SVR THREAT TO INCLUDE SOUTH CHI SUBURBS...GNRLY ALONG/S OF A STREATOR TO GYY LINE. RATZER PREVIOUS DISCUSSION.... SOME SHOWERS FINALLY MAKING AN APPEARANCE ALBEIT WEAK. CONVECTION A LTL MORE AGGRESSIVE IN NWRN IL. BUT IR SHOWING A BIT OF WARMING... SO THIS MAY NOT LAST THRU THE NIGHT. META SHOWS THIS TREND AS WELL OVERNIGHT WITH SOUNDINGS PICKING UP BETTER CAPES WITH AFTN HEATING COINCIDING WITH A CONVECTIVE TEMP IN THE LOW 80S WHICH IS AROUND THE MAX TEMPS EXPECTED TODAY. THIS CONSIDERS MASSIVE CLOUD COVER AVBL TODAY. IF MORE SUNSHINE...CUD SEE MID 80S NORTH. FROPA SHUD MOVE THRU CWA BY LT AFTN WITH A WEAK SECONDARY SHOWING UP THIS EVENING IN NRN IL...FINALLY PASSING THRU CWA COMPLETELY BY TUES MRNG. THUS WILL MAINTAIN A THREAT OF TRW TIL 12Z TUESDAY. WILL SLOW DOWN DRYING ON GRIDS SO THAT PCPN THREAT REMAINS OVER MOST OF CWA THRU MON EVENING. APPEARS TO BE ANOTHER SECONDARY WAVE IN ERN WI TUES NGT DROPPING DOWN NW FLOW OF UPR TROF ANCHORED OVER ERN CANADA. META INDICATING A LITTLE BIT OF ENERGY WITH IT EARLY EVENING IN ERN WI...DAMPING OUT AS IT REACHES CHI AREA. WILL CONT THAT PERIOD AS DRY FOR NOW BUT KEEP THIS IN MIND FOR NEXT COUPLE RUNS. WHILE SW FLOW TODAY SHUD ALLOW TEMPS INTO THE 80S...SWITCH TO N FLOW OFF LAKE MICH TUES WILL KEEPS TEMPS COOL ESP FOR NWRN INDY AND CHI AREA. HIGH PRESS BLDG INTO REGION SHUD KEEP US DRY REST OF WEEK. AS UPR RIDGE BLDS BACK IN FRIDAY...CAN SEE 8H TEMPS NEARING 20C DEGS FOR THE WEEKEND WITH MX TEMPS HAVING POTENTIAL OF 90+ DEGS AGAIN. && .AVIATION DISCUSSION CONCERNING 12Z TAFS: CONVECTION PICTURE COMING TOGETHER WITH ONGOING SCT TSRA OVER NORTH CENTRAL PORTIONS OF IL AT 11Z. THE LOW-LVL MOISTURE HAS BEEN SLOW TO RETURN WITH SFC DEWPOINTS STILL ONLY IN THE UPPER 50S OVER THE CHICAGO METRO TAF AREA. THE TSRA HAVE TENDED TO DISSIPATE AS THEYVE MOVED INTO THE DRIER AIR...BUT FURTHER WEST OVER THE RFD AREA...WITH DEWPOINTS IN THE UPPER 60S...TSRA HAVE BEEN MORE PERSISTENT. THE LOW-LVL MOISTURE WL GRADUALLY OVERSPREAD THE WHOLE AREA AS THE UPPER TROF SWINGS EWD. GUIDANCE SHOWING THAT THE REGION WILL REMAIN QUITE UNSTABLE THROUGH THE DAY...WITH CAPE OVER 2000 J/KG...AND STG WARM ADVECTION...SO MORE TSRA IS A GOOD BET. THE AMOUNT OF CLOUD COVER MAY BE A LIMITING FACTOR AND THE REAL QUESTION WILL BE THE EXTENT OF TS COVERAGE. GIVEN THE BKN TO OVC SKIES...WILL KEEP THE TS IN TEMPO GRPS FOR NOW AND WAIT AND SEE HOW THINGS DEVELOP THROUGH THE DAY. FROPA BY EARLY TOMORROW MORNING WL LEAD TO CLEARING SKIES AND ENDING THE PCPN CHANCES AS HIGH PRESSURE AND DRIER AIR BUILDS OVER THE REGION. KREIN && .WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 600 AM CDT MON JUL 4 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-051100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 600 AM CDT MON JUL 4 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-051100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 600 AM CDT MON JUL 4 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Chicago radar (KLOT), 66 km away, was scanning. The volume nearest the first event began at 17:23 UTC.
6 thunderstorm wind, 1 lightning. Local standard time, as filed.
A gust to 70 mph was reported in Dekalb.
A tree was destroyed by a bolt of lightning.
A gust to 70 mph was reported in Sycamore.
Several trees were blown down.
Trees and power lines were blown down.
Trees and power lines were blown down.
Six inch diameter tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464191, 5464194, 5464192, 5464193, 5464196, 5464197, 5464195.